Do mood-boosting nutritional supplements have side effects?

Advertisement
Advertisement
Supplements can and do interact with prescription medication and create serious problems. It's important to research what medications your supplement of choice may either render ineffective or make toxic.

But even when used all on their own, supplements can and do have their very own side effects. For instance, St. John's Wort has been known to cause high blood pressure, headaches, stiff neck, nausea, and vomiting. For fair-skinned people, it can aggravate sunburn and cause blistering after sun exposure.

Simply going online will show you just how many side effects there are for each herbal remedy. Many of these side effects sound just like those one experiences when taking prescription medications. They include: dizziness, nausea, headaches, dry mouth and many, many more.

Continue Learning about Dietary Supplements

Dietary Supplements

Whether you're visiting the drug store, grocery or natural food shop you'll likely find an aisle where there are jars and bottles of things for you to put in your body that are neither foods nor medicines. Ranging from vitamins an...

d minerals to fiber and herbal remedies, these supplements are not regulated in the same way as either food or medicine. Some of them are backed by solid research, others are folk remedies or proprietary cures. If your diet does not include enough of certain vitamins or minerals, a supplement may be a good idea. Natural treatment for conditions like constipation may be effective. But because these substances are unregulated, it is always a good idea to educate yourself about the products and to use common sense when taking them. This is even more true if you are pregnant or taking a medicine that may be affected by supplements.
More

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.